Your-Doctor
Multiple Choice Questions (MCQ)

Quiz Categories Click to expand

Category: Critical Care Medicine-Neurologic Disorders--->Cerebrovascular Diseases
Page: 2

Question 6#Print Question

A 73-year-old woman, with prior parietal intraparenchymal hemorrhage approximately 6 months prior and ischemic stroke approximately 2 years prior, presents to the emergency department after being found slumped in a chair at home and unresponsive. She was intubated for airway protection, and a head CT demonstrated a large left frontal intracerebral hemorrhage with intraventricular extension and SAH as well as 5 mm of left-to-right midline shift. Her pertinent medications at home are metoprolol 25 mg daily and aspirin 81 mg daily. Her vital signs in the emergency department are heart rate (HR) 86, blood pressure (BP) 124/68, and SpO2 98% on 40% FiO2 . Her basic metabolic panel and complete blood count are normal. Her only medication at the time of evaluation is propofol for sedation.

What medications/treatments should be added to the patient’s current regimen? 

a. Platelet transfusion
b. Platelet transfusion and levetiracetam
c. Platelet transfusion, levetiracetam, and labetalol infusion
d. Levetiracetam and labetalol infusion
e. No additional medications are needed


Question 7#Print Question

A 64-year-old man with hypertension is brought to the emergency department for acute-onset (within the last 60 minutes) left face, arm, and leg weakness. A noncontrast head CT is completed and does not demonstrate a hemorrhage or early ischemic changes. His vitals are BP 174/120, HR 76, and SpO2 99% on room air. A fingerstick blood glucose was obtained and was 127, but other labs are pending.

What is the next BEST step in management for the patient?

a. Administration of tissue plasminogen activator (tPA) at 0.9 mg/kg with initial bolus of 10% total dose and 90% via infusion
b. Await coagulation profile (international normalized ratio [INR] and partial thromboplastin time [PTT]) and platelet count before treatment
c. Place a nasogastric tube and Foley catheter followed by administration of tPA
d. Administration of 182 mg rectal aspirin, given patient’s dysarthria
e. Administration of labetolol 10 mg IV push


Question 8#Print Question

A 69-year-old female with hypertension presents to the emergency department from home following acute onset of slurred speech and left facial droop. She was with her family watching television when her daughter noted the symptoms. Emergency medical services (EMS) was called and noted left facial droop, left arm weakness, and dysarthria. Her initial vitals were unremarkable other than a BP of 212/92. She was treated with IV labetolol with BP improvement and was treated with IV tPA. Thirty minutes into the infusion she complained of a headache and became less responsive. Her BP was 190/86, and the tPA was stopped. A repeat head CT was completed and is shown in the figure that follows:

Axial noncontrast head CT. There is a large right MCAacute ischemic stroke with edema and effacement of the sulci. There is hemorrhage present within the area of ischemia centered in the right basal ganglia and insula.

Other than BP management, what is the next best step in management of her current neurologic issue?

a. Administration of 10 mg IV vitamin K followed by 5 mg IV daily for 3 days
b. Administration of at least 2500 units of prothombin complex concentrate
c. Administration of aminocaproic acid (Amicar) 10 g IV in 250 mL NS IV over 1 hour or TXA with load of 1 g over 10 minutes and 1 g over the following 8 hours
d. Administration of cryoprecipitate
e. Administration of fresh frozen plasma


Question 9#Print Question

A 54-year-old man with no past medical history was brought into the emergency department by his wife for altered mental status. On arrival to the emergency department, the only pertinent history and findings were an ongoing holocephalic headache and some confusion. A noncontrast head CT demonstrated a right frontoparietal intraparenchymal hemorrhage. The patient was stabilized and taken for a diagnostic angiogram, which is shown in the figure below. The figure is a right internal carotid injection projected as an anterior-posterior view. He was diagnosed with an arteriovenous malformation (AVM).

Which of the following statements is true regarding this patient and his AVM?

a. This AVM is not concerning, given that it does not arise directly from the internal carotid artery
b. Because the AMV has already bled, there is a lower risk of rehemorrhage in the future
c. AVMs are typically congenital and increase the lifetime risk of seizure and intracerebral hemorrhage
d. An AVM is a direct connection between arteries and veins with normal brain tissue surrounding the abnormal vessels




Category: Critical Care Medicine-Neurologic Disorders--->Cerebrovascular Diseases
Page: 2 of 2